Alert archive / Nevada / High Wind Watches in 2014

High Wind Watch 8, NWS Las Vegas, NV

May 9, 2014Inyo County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this high wind watch at May 9, 2014, 3:13 PM PDT for Inyo County, California; 4 counties in Nevada. It took effect at May 10, 2014, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 9, 2014, 3:13 PM PDT (22:13 UTC)
In effect from
May 10, 2014, 5:00 PM PDT
Expired
May 10, 2014, 3:33 AM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3151 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS75 KVEF 092213
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM PDT FRI MAY 9 2014

.STRONG WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO
COUNTY MUCH OF TONIGHT. STRONG NORTH WINDS WILL DEVELOP ACROSS
SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA BEHIND A COLD FRONT
SATURDAY EVENING AND WILL PERSIST INTO SUNDAY.

CAZ523-101200-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-140510T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
313 PM PDT FRI MAY 9 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THIS AFTERNOON THROUGH MUCH OF TONIGHT. WINDS ARE EXPECTED
  TO DECREASE BY DAYBREAK SATURDAY.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN

* IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG 
  CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ520>522-NVZ014-015-017-101400-
/O.NEW.KVEF.HW.A.0008.140511T0000Z-140512T0000Z/
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
313 PM PDT FRI MAY 9 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR PORTIONS OF SOUTHERN NEVADA AND INYO COUNTY
CALIFORNIA...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON.

* WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE SATURDAY
  NIGHT. MAINLY 20 TO 30 MPH WITH GUSTS TO 45 MPH MUCH OF SUNDAY.

* TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY
  SATURDAY EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW HOURS
  BEHIND THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR SUNDAY BUT
  WILL STILL REMAIN PRETTY STRONG.

* LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA...FURNACE
  CREEK...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER
  ...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN
  SPRINGS...DESERT ROCK...AMARGOSA VALLEY

* IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO
  BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ016-018>020-101400-
/O.NEW.KVEF.HW.A.0008.140511T0500Z-140512T0000Z/
NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
LAS VEGAS VALLEY-
INCLUDING...MESQUITE...OVERTON...MOAPA...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND
313 PM PDT FRI MAY 9 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR MUCH OF CLARK COUNTY...WHICH IS IN EFFECT FROM SATURDAY
EVENING THROUGH SUNDAY AFTERNOON.

* WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 65 MPH. 

* TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT LATE SATURDAY
  EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW HOURS BEHIND
  THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR SUNDAY BUT WILL
  STILL REMAIN PRETTY STRONG.

* LOCATIONS: MESQUITE...OVERTON...MOAPA...THE TOWN OF MT CHARLESTON
  ...RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER
  CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE
  DIAMOND

* IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO
  BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
1 follow-up statement
114 
WWUS75 KVEF 101033
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 AM PDT SAT MAY 10 2014

.STRONG WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO
COUNTY FOR THE REMAINDER OF TONIGHT. STRONG WEST WINDS WILL
REDEVELOP ACROSS SAN BERNARDINO COUNTY THIS AFTERNOON ALONG WITH
STRONG NORTH WINDS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE
REGION THIS AFTERNOON AND SATURDAY NIGHT. 

CAZ523-101845-
/O.NEW.KVEF.HW.W.0009.140510T2200Z-140512T0000Z/
/O.CON.KVEF.WI.Y.0022.000000T0000Z-140510T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
333 AM PDT SAT MAY 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 5 PM PDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 5 AM PDT EARLY THIS MORNING.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. WEST WINDS WILL
  INCREASE THIS AFTERNOON AND BECOME 30 TO 40 MPH WITH GUSTS TO
  AROUND 60 MPH.

* TIMING: WINDS WILL DIMINISH EARLY THIS MORNING...BUT INCREASE THIS
  AFTERNOON OUT OF THE WEST. A COLD FRONT IS EXPECTED TO MOVE
  THROUGH THE AREA THIS EVENING WITH STRONG NORTHERLY WINDS
  DEVELOPING AND CONTINUING THROUGH MUCH OF SUNDAY.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN

* IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG 
  CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ520>522-NVZ014-015-017-101845-
/O.UPG.KVEF.HW.A.0008.140511T0000Z-140512T0000Z/
/O.NEW.KVEF.HW.W.0009.140510T2200Z-140512T0000Z/
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
333 AM PDT SAT MAY 10 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR PORTIONS OF SOUTHERN NEVADA AND INYO COUNTY 
CALIFORNIA...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM
PDT SUNDAY. THIS HIGH WIND WARNING REPLACES THE HIGH WIND WATCH. 

* WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE SATURDAY 
  NIGHT. MAINLY 20 TO 30 MPH WITH GUSTS TO 45 MPH MUCH OF SUNDAY. 

* TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY 
  SATURDAY EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW 
  HOURS BEHIND THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR 
  SUNDAY BUT WILL STILL REMAIN PRETTY STRONG.

* LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA...
  FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD... SILVER 
  PEAK...DYER  ...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
  RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA 
  VALLEY 

* IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE 
  TO BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ016-018>020-101845-
/O.UPG.KVEF.HW.A.0008.140511T0500Z-140512T0000Z/
/O.NEW.KVEF.HW.W.0009.140511T0300Z-140512T0000Z/
NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
LAS VEGAS VALLEY-
INCLUDING...MESQUITE...OVERTON...MOAPA...
THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND
333 AM PDT SAT MAY 10 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR MUCH OF CLARK COUNTY...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 5 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT SATURDAY
  EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW HOURS BEHIND
  THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR SUNDAY BUT WILL
  STILL REMAIN PRETTY STRONG.

* LOCATIONS: MESQUITE...OVERTON...MOAPA...THE TOWN OF MT
  CHARLESTON...RED ROCK...LAS VEGAS...NORTH LAS VEGAS...
  HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS
  EDGE...SEVEN HILLS...BLUE DIAMOND

* IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO
  BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ524>526-101845-
/O.NEW.KVEF.HW.W.0009.140510T2200Z-140512T0000Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
INCLUDING...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...VIDAL JUNCTION
333 AM PDT SAT MAY 10 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR MUCH OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM
3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY.

* WINDS: WEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME 30 TO 40
  MPH WITH GUSTS TO AROUND 60 MPH. A COLD FRONT WILL MOVE THROUGH
  THE REGION TONIGHT WITH WINDS SHIFTING TO THE NORTHWEST AND
  REMAINING GUSTY THROUGH SUNDAY. 

* TIMING: WEST WINDS ARE EXPECTED TO INCREASE AROUND MID DAY WITH
  THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EVENING
  HOURS. NORTH WINDS BEHIND A COLD FRONT ARE EXPECTED TO DEVELOP
  LATE THIS EVENING AND PERSIST TROUGH SUNDAY. 

* LOCATIONS: BAKER...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE
  PALMS...MOUNTAIN PASS.

* IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO
  BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ002-036-CAZ527-NVZ021-022-101845-
/O.NEW.KVEF.HW.W.0009.140511T0300Z-140512T0000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
333 AM PDT SAT MAY 10 2014 /333 AM MST SAT MAY 10 2014/

...HIGH WIND WARNING IN EFFECT FROM 8 PM PDT /8 PM MST/ THIS
EVENING TO 5 PM PDT /5 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR PORTIONS OF EXTREME SOUTHERN NEVADA AND THE COLORADO
RIVER VALLEY...WHICH IS IN EFFECT FROM 8 PM PDT /8 PM MST/ THIS
EVENING TO 5 PM PDT /5 PM MST/ SUNDAY.

* WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT THAT
  WILL MOVE THROUGH THE REGION THIS EVENING. STRONG NORTHERLY WINDS
  WILL PERSIST THROUGH SUNDAY. 

* LOCATIONS: NEEDLES...LAUGHLIN...BULLHEAD CITY...MOHAVE
  VALLEY...LAKE HAVASU

* IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO
  BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. STRONG
  WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES
  DURING THE WARNING PERIOD. THESE WINDS WILL CREATE VERY CHOPPY
  WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL
  CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at May 9, 8:32 AM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, May 9, 8:32 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
832 AM PDT FRI MAY 9 2014

.SYNOPSIS...DRY CONDITIONS WITH WARMING TEMPERATURES CAN BE EXPECTED
THROUGH SATURDAY. A VIGOROUS LOW PRESSURE SYSTEM WILL DIVE FROM THE
PACIFIC NORTHWEST INTO SOUTHERN NEVADA SATURDAY NIGHT AND SUNDAY.
THIS WILL BRING A COLD FRONT WITH GUSTY NORTH WINDS ACROSS THE
REGION ALONG WITH A CHANCE OF SHOWERS OVER SOUTHEAST NEVADA AND
NORTHWEST ARIZONA. LOCALLY GUSTY NORTH WINDS WILL PERSIST MONDAY AS
THE STORM MOVES OFF TO THE EAST...ESPECIALLY DOWN THE COLORADO RIVER
VALLEY.
&&

.UPDATE...WINDS ACROSS WESTERN SAN BERNARDINO COUNTY HAD INCREASED
TO ABOVE ADVISORY LEVELS WITH GUSTS IN THE 40 TO 50 MPH RANGE. THE
12Z MET MOS IS KEEPING WIND SPEEDS AT BASICALLY THAT SAME LEVEL
THROUGH MOST OF TONIGHT AT KDAG. I UPDATED TO ISSUE A WIND ADVISORY
THROUGH 5 AM SATURDAY. ENHANCED AREA OF HIGH CLOUD JUST KEEPS
EXPANDING THIS MORNING ACROSS THE SOUTHERN PART OF THE FORECAST AREA
AND THE MODEL HIGH LEVEL RH INDICATES IT STICKING AROUND A GOOD PART
OF THE DAY. I ALSO UPDATED SKY COVER GRIDS TO INCREASE CLOUD COVER
TODAY.

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS 10-15 KTS EXPECTED TO
PERSIST THROUGH THE AFTERNOON WITH OCCASIONAL GUSTS UP TO 25 KTS AT
TIMES. CLOUDS WILL BE OPERATIONALLY INSIGNIFICANT AS VARIABLE HIGH
LEVEL CLOUDS WITH BASES ABOVE 20 KFT MOVE OVER THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS MAINLY SOUTHWEST 5-15 KTS ACROSS THE REGION
THROUGH FRIDAY ALTHOUGH STRONGER WEST WINDS WILL OCCUR OVER THE
WESTERN MOJAVE DESERT THROUGH TONIGHT WITH GUSTS TO 40 KTS AT
BARSTOW-DAGGETT. VARYING AMOUNTS OF MID AND HIGH LEVEL CLOUDS
THROUGH FRIDAY WITH BASES MAINLY ABOVE 15 KFT.
&&

.PREV DISCUSSION...
350 AM PDT FRI MAY 9 2014

.SHORT TERM...A DRY NORTHWEST FLOW WILL BE OVER THE AREA TODAY...BUT
SOME SOUTHWEST SURFACE WINDS WILL INCREASE ACROSS PORTIONS OF THE
MOJAVE DESERT IN RESPONSE TO AN APPROACHING AREA OF LOW PRESSURE.
STRONGEST WINDS TODAY WILL BE ACROSS WESTERN SAN BERNARDINO INTO
SOUTHERN MOHAVE COUNTY WITH GENERAL WINDY CONDITIONS WHILE MOST
OTHER AREAS OVER THE SOUTHERN CWA WILL SEE BREEZY CONDITIONS.
INITIALLY THE MODELS ARE IN GOOD AGREEMENT WITH THE TRACK AND TIMING
OF THE LOW AND HAVE IT PLACED OVER WA/OR FRIDAY NIGHT. IT WILL
CONTINUE TO PUSH SOUTH DURING THE DAY SATURDAY WITH INCREASING
SOUTHWEST WINDS EXPECTED OVER THE SOUTHERN HALF OF THE CWA WITH
POTENTIALLY WIND ADVISORY LEVEL WINDS OVER PORTION OF SAN BERNARDINO
COUNTY DURING THE AFTERNOON. A COLD FRONT WILL ALSO BE TRACKING
THROUGH THE REGION SATURDAY AND IT HAS THE POTENTIAL OF BRINGING
RATHER STRONG WINDS BEHIND THE FRONT. THERE WILL BE EXCELLENT MIXING
AHEAD OF THE FRONT AND AFTERNOON HIGH TEMPERATURES ON SATURDAY
SHOULD RUN A FEW DEGREES ABOVE NORMAL. THE TIMING OF THE COLD FRONT
HAS IT MOVING THROUGH THE SOUTHERN HALF OF THE CWA SATURDAY EVENING
AND PAST EXPERIENCE HAS SHOWN THAT THE MODELS UNDER DO THE NORTHWEST
WIND SPEEDS IN THIS SITUATION...ESPECIALLY WHEN THE FRONT MOVES
THROUGH LATE AFTERNOON OR EARLY EVENING. BOTH THE NAM AND GFS ARE
SHOWING BOTH STRONG SURFACE AND 700MB GRADIENTS BEHIND THE FRONT AND
ITS POSSIBLE ADDITIONAL ADVISORIES WILL BE NEEDED ACROSS PORTIONS OF
THE AREA. NOT MUCH MOISTURE ASSOCIATED WITH THIS SYSTEM AND IT LOOKS
LIKE THE MOST FAVORED AREA WILL BE ACROSS LINCOLN AND NORTHERN
MOHAVE COUNTIES SATURDAY NIGHT INTO SUNDAY AS THE LOW TRACKS ACROSS
THE AREA. TEMPERATURES ARE FORECAST TO DROP AROUND 10-15 DEGREES
BEHIND THE FRONT WITH HIGHS ON SUNDAY DROPPING TO AROUND 10 DEGREES
BELOW NORMAL. GUSTY NORTHWEST TO NORTH WINDS WILL PERSIST SUNDAY AND
SUNDAY NIGHT WITH THE STRONGEST WINDS PERSISTING DOWN THE COLORADO
RIVER VALLEY INTO MONDAY MORNING.

MONDAY THROUGH FRIDAY...MODEL CONSENSUS IS GOOD DURING THE LONG TERM
AND FORECAST CONFIDENCE IS MODERATE TO HIGH. THE WEEKEND SYSTEM IS
EAST OF THE AREA MONDAY MAKING WAY FOR HIGH PRESSURE OFF THE WEST
COAST TO BUILD EASTWARD OVER THE WESTERN CONUS. THIS WILL RESULT IN
A RAPID WARMING TREND THAT INTENSIFIES AS THE WEEK WEARS ON.

NORTH WINDS WILL LINGER ALONG THE COLORADO RIVER VALLEY MONDAY AND
TUESDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED FROM HOOVER
DAM SOUTH TO NEEDLES. THE SURFACE PRESSURE GRADIENT IS FORECAST TO
WEAKEN WEDNESDAY WITH LIGHTER WINDS EXPECTED. TEMPERATURES WILL BE
THE HIGHLIGHT OF THE WEEK, ESPECIALLY HEADING INTO THURSDAY/FRIDAY.
MODEL STATISTICAL GUIDANCE HAS TEMPERATURES WARMING FROM ABOUT 8 OR
SO DEGREES BELOW NORMAL MONDAY TO AROUND 10 DEGREES ABOVE NORMAL
THURSDAY AND FRIDAY WHICH WOULD RESULT IN HIGH TEMPERATURES REACHING
THE MID 90S OR WARMER ACROSS THE DESERTS. BASED ON GOOD MODEL
AGREEMENT, RAISED TEMPERATURES SEVERAL DEGREES TO REFLECT THIS
TREND. IN LAS VEGAS, TEMPERATURES ARE EXPECTED TO REACH THE MID 90S
THURSDAY AND EVEN THE UPPER 90S FRIDAY WHICH COULD THEN CARRY INTO
THE WEEKEND.

AS A REMINDER AND WITH SUMMER RAPIDLY APPROACHING, NOW WOULD BE A
GOOD TIME TO BEGIN REVIEWING HEAT RELATED PREPAREDNESS MATERIAL
HIGHLIGHTING HOW HOT TEMPERATURES CAN IMPACT YOU AND YOUR FAMILY AND
WHAT STEPS YOU CAN BE TAKE TO MITIGATE THIS SUMMERTIME THREAT. YOUR
LOCAL WEATHER SERVICE HERE IN LAS VEGAS WILL BE PROVIDING MORE
INFORMATION IN THE UPCOMING WEEKS REGARDING SUMMERTIME HEAT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY UNTIL 5 AM SATURDAY FOR CAZ523.
&&

UPDATE/AVIATION...HARRISON
PREV DISCUSSION...GORELOW/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, May 9, 5:49 AM PDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 AM PDT FRI MAY 9 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-100400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
549 AM PDT FRI MAY 9 2014 /549 AM MST FRI MAY 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ALTHOUGH GUSTY WINDS
ARE EXPECTED ACROSS PORTIONS OF THE MOJAVE DESERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER VIGOROUS LOW PRESSURE SYSTEM WILL DIVE FROM THE PACIFIC
NORTHWEST INTO SOUTHERN NEVADA SATURDAY NIGHT AND SUNDAY. THIS WILL
BRING A COLD FRONT WITH GUSTY NORTH WINDS ACROSS THE REGION ALONG
WITH A CHANCE OF SHOWERS OVER SOUTHEAST NEVADA AND NORTHWEST
ARIZONA. WIND HAZARD PRODUCTS MAY BE NECESSARY. THE SYSTEM IS
EXPECTED TO PULL AWAY TO THE EAST MONDAY. GUSTY NORTH WINDS ARE
LIKELY TO PERSIST DOWN THE COLORADO RIVER VALLEY THROUGH EARLY
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:24 AM PDTWind AdvisoryVEFSan Bernardino21 hr
May 9, 3:03 PM PDTFire Weather WatchVEFSan Bernardino13 hr

Nearby

High Wind Watches in Nevada, 2014High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.